Mathematical model of falling of a viscous jet onto a moving surface

A.V. Hlod, A.C.T. Aarts, A.A.F. Ven, van de, M.A. Peletier

Research output: Contribution to journalArticleAcademicpeer-review

13 Citations (Scopus)


The stationary flow of a jet of a Newtonian fluid that is drawn by gravity onto a moving surface is analyzed. It is assumed that the jet has a convex shape and hits the moving surface tangentially. The flow is modelled by a third-order ODE on a domain of unknown length and with an additional integral condition. By solving part of the equation explicitly, the problem is reformulated as a first-order ODE with an integral constraint. The corresponding existence region in the three-dimensional parameter space is characterized in terms of an easily calculable quantity. In a qualitative sense, the results from the model are found to correspond with experimental observations.
Original languageEnglish
Pages (from-to)659-677
JournalEuropean Journal of Applied Mathematics
Issue number6
Publication statusPublished - 2007


Dive into the research topics of 'Mathematical model of falling of a viscous jet onto a moving surface'. Together they form a unique fingerprint.

Cite this